MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Model Number 45887
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
An angiodynamics territory manager reported an issue with a bio-stable 5f dl-55cm ir-145 kit.During the placement procedure, the end user experienced difficulty retracting the guidewire and had to apply force.This resulted in the tip of the guidewire detaching, approximately 8cm, into one of the lumens.This was discovered via x-ray.As a result of this incident, the device was removed from the patient and another picc was placed.The patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one piece of guidewire.As received, the customer only returned the floppy tip of the guidewire.Scar004511 and the sample were sent to the supplier,(b)(4) for sample evaluation/root cause determination and dhr review of supplier lot {9008140389}.As per the scar004511 results, supplier heraeus medical, the sample has broken in the distal end, however, there are enough visual controls in place to detect similar issues during the manufacturing process, according to procedure.The sample was measured in the welding dome with a calibrated ring gauge eq-0108-091 and it is in conformance and compliance with the respective procedures.Additionally, this product is 100% inspected during the manufacturing process with calibrated ring gages that allows a high detectability in the process of od nonconformances.In conclusion, there is no evidence to confirm this event was caused by manufacturing deviations nor nonconformances related to out-of-specification or procedures not followed.Based on this investigation there are no reasons to think this event is a manufacturer-related issue.The customer's complaint description is confirmed for guidewire tip detached.Although the reported event description is confirmed, a defintive root cause for the tip detach cannot be established.A potential root cause for this type of failure mode is end user pulling guidewire back against needle during access and then pull to failure during removal from picc after catheter tip placement.It was reported that end user "had to apply force" when retracting guidewire from catheter.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use is provided with this picc device and includes the following statements: precautions if guidewire must be withdrawn, remove the needle and guidewire as a single unit.Catheter preparation note: for dual lumen catheters, be sure to prime each lumen prior to insertion.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13659532
Report Number1317056-2022-00055
Device Sequence Number5009447
Product Code LJS
UDI-Device IdentifierH965458870
UDI-PublicH965458870
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number45887
Device Catalogue Number45887
Device Lot Number5702942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight127 KG